| Catalog Number |
LITNGBT7TQ130 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/19/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the superficial femoral artery (sfa) using an indigo system aspiration catheter 7 (cat7) and a non-penumbra sheath.During the procedure, the physician completed two passes in the target location with the cat7.While advancing the cat7 through a newly placed stent, the cat7 kinked near the proximal length.The cat7 was removed.The physician opened a new cat7 and while advancing it to the target location, the cat7 fractured near the proximal length within the sheath.It was reported that the physician was torquing the cat7 multiple times when it fractured.The proximal portion of the cat7 was removed.The physician cut the sheath and used hemostats to remove the distal segment of the cat7 from the patient.The thrombectomy procedure was considered completed.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned indigo system aspiration catheter 7 (cat7) confirmed that the catheter was fractured.If the cat7 is torqued unrestrained against resistance, damage such as a fracture may occur.The reported torquing of the cat7 multiple times during the procedure may have contributed to the fracture.Further evaluation revealed hemostat marks along the distal fractured segment of the catheter.Based on the reported event, this damage likely occurred during use of hemostats to remove the distal fractured segment.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.